Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 23, 2007, 6:44 PM CDT for Cook County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 23, 2007, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Cook County, IL
The radar
The Chicago radar (KLOT), 27 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 8:04 PM CDT | HEAVY RAIN 1.2 | Oak Lawn, IL | 30 MINUTE RAINFALL AMOUNT. SOME URBAN FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 232347 FFWLOT ILC031-240345- /X.NEW.KLOT.FF.W.0004.070823T2344Z-070824T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 644 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... * SOUTHERN COOK COUNTY IN NORTHEAST ILLINOIS... * UNTIL 1045 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. THUNDERSTORMS WITH TORRENTIAL RAINS WILL MOVE INTO SOUTHERN COOK COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4161 8787 4147 8756 4176 8760 4177 8791 $$ MORRIS
2 follow-up statements
000 WGUS73 KLOT 240036 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 734 PM CDT THU AUG 23 2007 ILC031-240345- /X.CON.KLOT.FF.W.0004.000000T0000Z-070824T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COOK IL- 734 PM CDT THU AUG 23 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHERN COOK COUNTY... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER FAR SOUTHERN COOK COUNTY. ADDITIONAL STORMS ARE POSSIBLE DURING THE NEXT HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4161 8787 4147 8756 4176 8760 4177 8791 $$ MORRIS
000 WGUS73 KLOT 240138 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 836 PM CDT THU AUG 23 2007 ILC031-240345- /X.CON.KLOT.FF.W.0004.000000T0000Z-070824T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COOK IL- 836 PM CDT THU AUG 23 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHEASTERN COOK COUNTY... AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. ALTHOUGH THE HEAVIEST STORMS HAVE MOVED OUT...ADDITIONAL STORMS WITH HEAVY RAINFALL ARE POSSIBLE DURING THE NEXT HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4161 8787 4147 8756 4176 8760 4177 8791 $$ MORRIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 6:35 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 23, 6:35 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 635 PM CDT THU AUG 23 2007 .DISCUSSION... ONGOING CONVECTION IS OBVIOUSLY THE MAIN FORECAST CONCERN. THUNDERSTORM CLUSTER MOVING THROUGH NORTHEAST ILLINOIS HAS PRODUCED VARIOUS REPORTS OF DAMAGING WINDS...AND THIS CONVECTIVE CLUSTER AND ASSOCIATED SHORT WAVE SHOULD EXIT NORTHERN ILLINOIS IN THE 23Z-00Z TIME FRAME. MAGNITUDE OF INSTABILITY NOT AS STRONG AS YESTERDAY BUT BIG DIFFERENCE TODAY IN TERMS OF SEVERE IMPACT HAS BEEN A MORE IMPRESSIVE SHEAR PROFILE AND STRONGER MID LEVEL WINDS. MAIN QUESTION FOR LATER TONIGHT WILL BE THE POTENTIAL FOR REDEVELOPMENT IN THE WAKE OF THIS MCS. LOOKING UPSTREAM ON WATER VAPOR...A JET STREAK IS EVIDENT ACROSS THE CENTRAL PLAINS AND WILL TRACK INTO THE UPPER MS RIVER VALLEY LATE THIS EVENING. LOW LEVEL JET WILL STRENGTHEN AGAIN TONIGHT...AND EXPECTING RENEWED CONVECTIVE DEVELOPMENT LATER THIS EVENING WITH ISENTROPIC LIFT OVER LOW LEVEL BAROCLINIC ZONE/RESIDUAL OUTFLOW BOUNDARIES. HEAVY RAIN POTENTIAL ESPECIALLY ACROSS NORTHERN HALF OF THE AREA WILL FRIDAY APPEARS TO BE ANOTHER POTENTIALLY ACTIVE SEVERE WEATHER TODAY AS MORE PRONOUNCED MID/UPPER LEVEL TROUGH MOVES THROUGH NORTHERN ILLINOIS WITH MODEL FORECASTS INDICATING MID LEVEL WINDS ON THE ORDER OF 50 KNOTS. GIVEN POTENTIAL FOR HEAVY RAIN OVER THE NEXT FEW DAYS HAVE ISSUED A FLASH FLOOD WATCH IN EFFECT FOR NORTHERN HALF OF THE FORECAST AREA THROUGH LATE FRIDAY NIGHT...AND ACROSS FAR SOUTHERN PORTIONS FRIDAY MORNING AND FRIDAY NIGHT. DID NOT MAKE MANY CHANGES TO THE REMAINDER OF THE FORECAST WITH THINGS QUIETING DOWN SATURDAY AS MAIN COLD FRONT MOVES THROUGH THE AREA. && .DISCUSSION... 355 AM CDT THREAT OF PERIODIC THUNDERSTORMS AND ACCOMPANYING POTENTIAL FOR ADDITIONAL MODERATE TO HEAVY RAINFALL TODAY THROUGH FRIDAY NIGHT REMAINS FORECAST CONCERN. MULTIPLE SHORT WAVES CONTINUE TO MOVE QUICKLY FROM THE PLAINS NORTHEASTWARD INTO/TOWARD THE WESTERN GREAT LAKES. ONE THAT BROUGHT STORMS ACROSS THE AREA LATE WED NIGHT AND EARLY THIS MORNING NOW MOVING ACROSS LOWER MI WHILE NEXT RIGHT ON ITS HEELS MOVING OUT OF EASTERN IA. STORMS ACROSS NORTHERN IL AHEAD OF THIS DISTURBANCE WILL BE EXITING N CENTRAL AND NE IL BEFORE DAYBREAK SO WILL LET EXISTING FLASH FLOOD WATCH DIE AT 7 AM CDT. WHILE MULTIPLE SIGNIFICANT THUNDERSTORM OUTFLOWS PUSH SE ACROSS NORTHERN IL AND NW IN...STRONG LOW LEVEL FLO QUICKLY RECHARGES UNSTABLE AIRMASS ACROSS CWA AND N ACROSS SRN WI S OF QUASISTATIONARY FRONT. VIGOROUS TS ACTIVITY HAS MOVED E TO SERN SD AND ERN NEB AS NEXT SHORT WAVE MOVES FROM THE ROCKIES OVER THE HI PLAINS. AS THIS DISTURBANCE CONTINUES TO APPROACH THE LOCAL AREA TODAY ANTICIPATE SIMILAR SCENARIO AS TO WED-WED NIGHT WITH MAIN CONVECTIVE ACTIVITY REMAINING IN THE VICINITY OF THE SURFACE BOUNDARY WHICH KEEPS THEM TO THE NW OF THE CWA INTO THIS AFTERNOON. AS THE SHORT WAVE TROF LIFTS INTO THE UPPER MIDWEST LATE THIS AFTERNOON MID LEVEL UVV OVER THE CWA INCREASES WHILE STRONG SW LO LEVEL FLO PUMPS PW VALUES INTO 2-2.5 INCH RANGE. NEW FFA WILL MOST LIKELY BE NEEDED BUT WILL HOLD OFF FOR NOW TO PREVENT OVERLOAD OF VARIOUS HYDROLOGIC WATCHES...WARNINGS AND STATEMENTS. MENTION OF POSSIBLE ADDITIONAL HEAVY RAIN IN GRIDS AND TEXT PRODUCTS WILL KEEP WORLD INFORMED OF CONTINUED POTENTIAL OF ADDITIONAL HEAVY RAIN LATE TODAY AND TONIGHT. WITH NO SIGNIFICANT CHANGE IN THE PATTERN TODAY THE THREAT OF STRONG WINDS WITH MORE BOWING SEGMENTS WILL AGAIN BE PRESENT. HEAVY RAIN AND GUSTY WIND PRODUCING TSRA THREAT CONTINUES FRI AS ANOTHER SHORT WAVE OR WAVES COME OUT OF THE WESTERN UPPER TROF AND A WAVE ALONG THE SURFACE FRONT LIFTS FROM IA ACROSS WI AS THE MAIN UPPER TROF MOVES OVER THE PLAINS. AS THIS TROF MOVES INTO THE WESTERN GRTLKS LATE FRI NIGHT AND SAT MORNING THE BOUNDARY PUSHES SE THRU THE CWA IN RESPONSE. THIS FINALLY TURNS OFF THE SPIGOT AS HI PRES BUILDS SEWRD ACROSS WI AND IA INTO NRN IL DURING THE DAY FOLLOWING THE UPPER TROF PASSAGE. TRS && .AVIATION... 635 PM CDT MAJOR LINE OF STORMS MOVING THRU ORD...DPA...MDW...GYY AT OR NEAR START OF TAFS THIS ROUND. CIG AND VSBY OCNLY IFR WITH HEAVY HEAVY HEAVY RAIN. WINDS SWITCHING TEMPO TO NW AND GUSTY WITH STORM PASSAGE THEN BECMG VRBL TO SLY BUT UNDER 10 KTS FOR A COUPLE HOURS BEFORE STABILIZING BACK TO SW FLOW OVERNIGHT. MAY BE A FEW RENEGADE SHOWERS TIL MIDNIGHT. ALTHO NOT PORTRAYED IN TAFS...THERE MAY EVEN BE AN ERLY MRNG ...4AM TO 6AM... RETURN OF STRONG STORMS NOT UNLIKE EARLY THURSDAY MRNG. IF NOT...CAN PROBLY EXPECT SOME LIGHT FOG TO 5 MILES AS SKIES SCATTER OUT IN THE PREDAWN. THIS LIFTING IN MID MRNG. FROPA EXPECTED TO MOVE THRU AREA IN THE LATE AFTN. AHEAD OF FROPA CAN EXPECT MORE STORMS IN DAYTIME HEATING...TRIGGERING AHEAD OF FRONT AND ENDING WITH PASSAGE BTWN 18Z AT RFD TO 22Z AT MDW TO 00Z AT GYY. WINDS SWITCHING TO NW ARND 10 KT AFTER FROPA. RLB && .MARINE... 400 PM CDT SOUTHWEST WINDS WILL PREVAIL THRU TONIGHT INTO THE MORNING. HOWEVER A COLD FRONT DROPPING DOWN LAKE MICHIGAN ON FRIDAY WILL SWITCH WINDS TO MORE NORTHERLY FLOW BY FRIDAY EVENING. COLD AIR ADVECTION COULD PICK WINDS UP TO 25 KTS BRIEFLY FRIDAY AFTN...WITH WAVES PICKING UP TO 5 TO 7 FT ON THE SOUTH END. THIS SHUD DIMINISH OVERNIGHT FRIDAY INTO SATURDAY AS HIGH PRESSURE STARTS BUILDING IN OVER THE LAKES FOR THE WEEKEND. RLB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...FLASH FLOOD WATCHES IN EFFECT THROUGH EARLY SATURDAY MORNING. IN...FLASH FLOOD WATCHES IN EFFECT THROUGH EARLY SATURDAY MORNING. LM...SCA IL AND IN NEARSHORES FRI AFTN TO MIDNIGHT FRI NGT. &&
Hazardous weather outlook, Aug 23, 5:00 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 500 PM CDT THU AUG 23 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 240900 WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 500 PM CDT THU AUG 23 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF NORTHERN ILLINOIS AND NORTHWEST INDIANA TONIGHT WITH A POTENTIAL FOR STORMS TO TRAIN ACROSS THE SAME LOCATIONS. MANY AREAS CREEKS AND STREAM ARE OVERFLOWING THEIR BANKS...AND ADDITIONAL HEAVY RAIN WILL LIKELY AGGRAVATE THE FLOODING PROBLEMS. THE GREATEST THREAT FOR HEAVY RAIN TONIGHT WILL BE FOR AREAS GENEARLLY NORTH OF INTERSTATE 80 TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION ON FRIDAY. ADDITIONAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY SATURDAY MORNING. HEAVY RAINFALL WILL BE POSSIBLE DURING THIS PERIOD ACROSS THE ENTIRE OUTLOOK AREA. THERE IS ALSO THE POTENTIAL THAT STRONGER STORMS COULD PRODUCE DAMAGING WINDS. THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-232130- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN- GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN IL AND IN OPEN WATERS- 500 PM CDT THU AUG 22 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHERN LAKE MICHIGAN TONIGHT. THERE IS A RISK THAT SOME OF THESE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 40 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY SATURDAY MORNING. THE THREAT OF STRONG WINDS FROM STRONGER STORMS WILL CONTINUE. THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Aug 23, 6:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
633 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM FLASH FLOOD BARTLETT 41.98N 88.21W
08/23/2007 DUPAGE IL TRAINED SPOTTER
STREET FLOODING MAYFLOWER LANE NORTH OF SCHICK ROAD
&&
RATZERLocal storm report, Aug 23, 6:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
634 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG HOFFMAN ESTATES 42.06N 88.14W
08/23/2007 COOK IL TRAINED SPOTTER
LARGE LIMBS DOWN ON WESTBURY DRIVE
&&
RATZERLocal storm report, Aug 23, 6:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
635 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN GENEVA 41.88N 88.31W
08/23/2007 M1.68 INCH KANE IL TRAINED SPOTTER
0.78 INCHES IN LAST 40 MINUTES. SOME STREET AND YARD
FLOODING
&&
RATZERLocal storm report, Aug 23, 6:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
638 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD OTTAWA 41.35N 88.84W
08/23/2007 LA SALLE IL TRAINED SPOTTER
SEVERAL INCHES OF FLOWING WATER OVER ROUTE 23 IN AND
NORTH OF OTTAWA
&&
RATZERLocal storm report, Aug 23, 6:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
641 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HEAVY RAIN LONG GROVE 42.20N 88.00W
08/23/2007 M1.48 INCH LAKE IL TRAINED SPOTTER
3 HOUR RAINFALL AMOUNT
&&
RATZERLocal storm report, Aug 23, 6:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG DES PLAINES 42.03N 87.90W
08/23/2007 COOK IL AIRPLANE PILOT
EXTENSIVE TREE DAMAGE CITY WIDE IN DES PLAINES
0321 PM TSTM WND DMG DES PLAINES 42.03N 87.90W
08/23/2007 COOK IL TRAINED SPOTTER
EXTENSIVE TREE DAMAGE CITY WIDE IN DES PLAINES
&&
RATZERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:36 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 54 min |
| Aug 22, 8:37 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 26 min |
| Aug 22, 8:47 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle | 73 min |
| Aug 22, 9:22 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 38 min |
| Aug 22, 9:27 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 48 min |
| Aug 22, 9:29 PM CDT | River Flood Warning | LOT | Winnebago | 9 days |
| Aug 22, 9:29 PM CDT | River Flood Warning | LOT | Winnebago | 25 hr |
| Aug 22, 9:42 PM CDT | Severe Thunderstorm Warning | LOT | Will | 93 min |
| Aug 22, 9:50 PM CDT | Flash Flood Warning | LOT | Grundy, Kendall, LaSalle | 4 hr |
| Aug 22, 10:02 PM CDT | Special Marine Warning | LOT | 118 min | |
| Aug 22, 10:06 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 66 min |
| Aug 22, 10:10 PM CDT | River Flood Advisory | LOT | LaSalle | 24 hr |
| Aug 22, 10:42 PM CDT | Flash Flood Warning | LOT | Cook, Will | 4 hr |
| Aug 23, 3:22 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 23 min |
| Aug 23, 4:15 AM CDT | Special Marine Warning | LOT | 45 min | |
| Aug 23, 10:58 AM CDT | River Flood Warning | LOT | Cook | 4 days |
| Aug 23, 12:57 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 40 hr |
| Aug 23, 1:09 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 96 min |
| Aug 23, 1:45 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 77 min |
| Aug 23, 1:47 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 58 min |
| Aug 23, 2:06 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 75 min |
| Aug 23, 2:18 PM CDT | Special Marine Warning | LOT | 117 min | |
| Aug 23, 2:27 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 57 min |
| Aug 23, 2:29 PM CDT | Tornado Warning | LOT | DeKalb, Kane | 46 min |
| Aug 23, 2:31 PM CDT | Flash Flood Warning | LOT | Lee, Ogle | 3 hr |
| Aug 23, 2:40 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 95 min |
| Aug 23, 2:41 PM CDT | Severe Thunderstorm Warning | LOT | DuPage | 64 min |
| Aug 23, 2:57 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 78 min |
| Aug 23, 3:13 PM CDT | Tornado Warning | LOT | Cook, DuPage | 39 min |
| Aug 23, 3:23 PM CDT | Tornado Warning | LOT | Cook, Will | 29 min |
| Aug 23, 3:33 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 22 min |
| Aug 23, 4:48 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 42 min |
| Aug 23, 4:53 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 67 min |
| Aug 23, 5:04 PM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Kane | 4 hr |
| Aug 23, 5:05 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 39 min |
| Aug 23, 5:24 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Aug 23, 5:34 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane | 54 min |
| Aug 23, 5:37 PM CDT | River Flood Warning | LOT | DeKalb | 3 days |
| Aug 23, 5:47 PM CDT | Severe Thunderstorm Warning | LOT | Kendall, LaSalle | 58 min |
| Aug 23, 6:21 PM CDT | Severe Thunderstorm Warning | LOT | Will | 54 min |
| Aug 23, 6:26 PM CDT | Flash Flood Warning | LOT | Grundy, Kendall, LaSalle, Will | 4 hr |
| Aug 23, 6:34 PM CDT | Special Marine Warning | LOT | 108 min | |
| Aug 23, 6:44 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 61 min |
| Aug 23, 6:50 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Will | 70 min |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.